Flash Flood, Winn
- When
- December 13, 1:50 PM CST to 4:41 PM CST
- Where
- Winn County, Winnfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.944, -92.637 (the zone’s center; the record gives no point)
Several roads closed in town.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 10:00 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST THU DEC 13 2001 SHV 88D CONTINUES TO SHOW AREAS OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA... MOVING NORTHEAST AT 45 MPH. A FEW STORMS WELL BEHIND THE COLD FRONT THAT EXTENDS FROM JUST SOUTH OF MLU TO NEAR BPT HAVE PRODUCED PEA TO DIME SIZE HAIL IN NORTHEAST TEXAS AND NORTHWEST LOUISIANA. VISIBILITIES ARE SLOWLY GETTING BETTER...ALTHOUGH DENSE FOG IS STILL BEING OBSERVED IN PARTS OF SOUTHWEST ARKANSAS. SO FOR THE FORECAST...WILL LET DENSE FOG ADVISORY EXPIRE AS FOG SLOWLY LIFTS...AND REMOVE PATCHY MORNING FOG WORDING. FLOOD WATCH FOR THE EAST TEXAS LAKES AREA...NORTH LOUISIANA AND PARTS OF SOUTHERN ARKANSAS WILL CONTINUE THIS AFTERNOON...AS HEATING AND UPPER LEVEL DISTURBANCES TRACKING ALONG THE BOUNDARY WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE AND INCREASE. SMALL HAIL HAS BEEN REPORTED IN AREAS OF COLDER AIR...SOME 40 TO 50 MILES BEHIND THE FRONT...AND THIS WILL LIKELY CONTINUE IN ISOLATED STRONG THUNDERSTORMS...BUT AGAIN THE MAIN THREAT WILL BE FLOODING DUE TO HEAVY RAIN. UPDATE WILL BE OUT BY 1700Z. ELEVEN .SHV...FLOOD WATCH IN EFFECT TODAY FOR PARTS OF EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND ALL OF NORTH LOUISIANA ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST THU DEC 13 2001 RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING. FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING WINDS. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM 15 SE NATCHITOCHES LA FLASH FLOODS
12/13/01 NATCHITOCHES FLOODING REPORTED ON HWY
119 IN SE PART OF PARISH.
REPORTED BY SHERIFF OFFICE.
03The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Several roads closed in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275111.